Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello I believe I can help you with your concern
I am so sorry that you experienced this symptom of crying spells, I can imagine how distressing that must be for you
I would like to ask you a few questions to get some more information, so that I can give you the best answer possible.
You mentioned that this started when you woke up today, how long after you woke up did you start crying?
And was this the first time you dealt with this type of crying spells?
No problem, I am here to help :)
Okay, so you have had crying spells before, but this time you found no cause for it. Has life been particularly stressful for you lately?
Okay, I am glad the results came back normal for you, that is definitely a relief. May I ask how did you sleep last night?
Well because this was a one time event so far, I would not relate it to your medication use, although crying spells are a rare side effect of Effexor use. I think you might have had a subconscious reaction to certain stress or thoughts while you were sleeping. We usually go through on average 5-6 REM cycles during a full 8 hours of sleep and this allows for 5-6 different dreams, so it is possible that one of your dreams may be very intense and caused this subconscious reaction which spilled over when you woke up, hence the crying.
This is not uncommon as are subconscious processes a lot of issues, thoughts, and feelings while we dream because our mind is still active
If it continues to occur then this could be a chronic issue concerning your medication or possibly a defense mechanism of repression that cannot handle the intensity of your subconscious mind while you sleep
Well now with the combination of Effexor and Wellbutrin, you are more prone to seizures, which can be triggered by head trauma, but that does not appear to be the case here at all because you did not lose consciousness, and I do not believe that when you hurt your head it was that severe to provoke a seizure. So it seems like it is just a coincidence, or because of the stress of your colonoscopy last week, you have been thinking about your physical being and mortality and this incident just triggered all that stress again from your subconscious because you were really focused on your physical pain, which may have caused your crying spell today
So it could be a coincidence or a tragedy of simultaneous events (e.g. last weeks colonoscopy, subconscious thinking about mortality, bump on head).
And that is what I think it was, so you actually could have taken your Ativan and it may have helped because the crying spell was caused by mental stress, which does happen
Also, this is a link for something called Progressive Muscle Relaxation that can help you create a long term calm by using muscle tension and release techniques; it can help manage that mental stress and is very similar to a style of meditation.
Anytime, I am always happy to help. One more question, did you post another question that was very similar to this with another username?
No problem, would you like me to close that question for you to help you out
I am just happy to help, is there anything else I can assist you with today?